MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CHEM8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT CHEM8+ CARTRIDGE
Catalog Number 09P31-26
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.I-stat product information: product# 04p75-35, serial # (b)(4).26-sep-2011.Apoc incident # (b)(4).
 
Event or Problem Description
On 06-sep-2022, abbott point of care was contacted by a customer regarding i-stat chem8+ cartridges and i-stat sn (b)(4) that yielded a suspected discrepant result of 2.5 on a patient.There was no patient information available at the time of this report.Return product is available for investigation.Analyzer sn (b)(4) is being replaced at no charge and will be investigated separately.(b)(6).There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).Analyzer investigation (896411): the investigation was completed on 16-nov-2022.The customer reported that analyzer s/n (b)(6) was giving discrepant patient results for potassium (k) and creatinine (crea) while running i-stat chem8+ cartridges from lots h22138 and h22164 with i-stat control level 1 (lot 101144), 3 (lot 121145), and calibration verification set (lot 21258).Additionally, the analyzer produced high chloride (ci) and low urea nitrogen (bun) results.Failure analysis could not be performed as analyzer s/n (b)(6) has not been returned to flex.A rocketware search spanning three months revealed no similar incidents and no evidence of a trend.No deficiency has been identified.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 28-sep-2022.A review of the device history record confirmed the cartridge lot passed finished goods release criteria.Retained cartridge testing met the acceptance criteria found in q04.01.003 rev.Ak, appendix 1- product complaint level 2 and level 3 investigation procedure.No deficiency has been identified.

Brand Name
I-STAT CHEM8+ CARTRIDGE
Common Device Name
CHEM8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key15382987
Report Number2245578-2022-00130
Device Sequence Number17500156
Product Code JGS
UDI-Device Identifier10054749005519
UDI-Public10054749005519
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Catalogue Number09P31-26
Device Lot NumberH22138
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer09/28/2022
11/16/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date10/01/2022
11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale